Scholion.ai

Additive partial linear models with measurement errors

Hua Liang, Sally W. Thurston, David Ruppert, Tatiyana Apanasovich, Russ Hauser

Biometrika · 2008 · Volume 95 · Issue 3

DOI: 10.1093/biomet/asn024

Abstract

We consider statistical inference for additive partial linear models when the linear covariate is measured with error. We propose attenuation-to-correction and simulation-extrapolation, simex, estimators of the parameter of interest. It is shown that the first resulting estimator is asymptotically normal and requires no undersmoothing. This is an advantage of our estimator over existing backfitting-based estimators for semiparametric additive models which require undersmoothing of the nonparametric component in order for the estimator of the parametric component to be root- n consistent. This feature stems from a decrease of the bias of the resulting estimator, which is appropriately derived using a profile procedure. A similar characteristic in semiparametric partially linear models was obtained by Wang et al. ( 2005 ). We also discuss the asymptotics of the proposed simex approach. Finite-sample performance of the proposed estimators is assessed by simulation experiments. The proposed methods are applied to a dataset from a semen study.

Enable JavaScript for citation tools and additional paper interactions.